I am a Brand New Member and Glad to find you !

Sassy Sag
By Sassy Sag Latest Reply 2014-12-03 13:07:21 -0600
Started 2011-09-17 23:06:01 -0500

I have recently been reading that my diabetic medication Actos plus Metformin is being taken off European Market and has many law suits pending for it causing Bladder cancer. I have taken it for about 6-7 yrs now and was just increased in my dose. Now I am afaid to take it and there is maybe one substitue for the Actos which helps my liver get rid of the sugar it stores causing my liver functions to go up if I don't take it. So I am wondering what others do for medication to lower their HBa1c score. I have been about 7.5 and below and now I am thinking it maybe on the rise. I was taking Amyrl with it but it bottomed me out to much. Any Suggestions?

Tags: diabetes

6 replies

RebDee 2014-12-03 13:07:21 -0600 Report

Every time I hear the word ACTOS, I shiver because of the terrible things that it did to me. The doctor couldn't believe that the Actos was causing swelling and pain in my legs and up to my belly so much that I finally stopped taking it on my own - Dr. Mom - and my doctor then put me on insulin which worked great.
Now I take PLEXUS Health Products which have helped me lose weight (SLIM), get rid of my carbs (BLOCK), get rid of candida in my stomach (CLEANSE), give me energy (BOOST & PROBIO5), and give me the vitamins that I need (X-FACTOR WITH ALOE). I know that I am not supposed to write about my business but this particular discussion warranted it. So contact me privately at
www.cherryqueen/myplexusproducts.com for more information. And please forgive me for trying to tell my personal story. Deena

granniesophie 2011-09-18 11:34:45 -0500 Report

Hi Sassy,

It's the Actos they are going after, not the Metformin right now. Turns out Actos has lots of the same nasty issues that Avandia did and they took that off the market awhile back. I know I felt much better once I came off the Actos.
Talk to your doctor Monday and see what he wants to do. Don't worry too much (stress is bad!), just hang in there and see what the doctor says. Good luck and take care :)

dIDYMUS 2011-09-17 23:42:10 -0500 Report

Welcome! I am newly diagnosed with type 2. I have been taking Metformin and for sure I am going to call my Dr. Or better still, the RN who does the diabetic classes. She probably knows more than any Dr. Thanks for the heads up. Every time I turn on the TV there is a new lawsuit (Bad Drugs) and it seems like every medication turns out with terrible effects. It does however, help me loose weight. Good Luck

MEGriff1950 2011-09-17 23:14:56 -0500 Report

Hello Sassy, First I would like to welcome you to the DC site. There are some very great people here and a lot of help.
Next I suggest that you take your medications as you usually do then on Monday morning contact your Dr. with your concerns. Some have mentioned here that their drs do not know about the recall. Dang I need to check online about Metformin before my Wednesday appointment.
It is late for this site but I am sure you will receive more replies tomorrow. Good luck,

MEGriff1950 2011-09-18 09:51:43 -0500 Report

After posting this I tried an online research on recalls of metformin. I should have done that first. What I found out if that it was recalled once because of bad batches. Many have been trying to take it off of the market since about 2008 because it "might" cause liver or heart problems. Asprin and Acetaminophen can cause problems too. Sometimes I believe there is too much hype about side affects. If we read the papers that come with our prescription or go to their websites we will learn about all possible side affect. Then if that information bothers us we can talk with our medical professional and our pharmacists. The FDA also will respond to inquires.

Sassy Sag
Sassy Sag 2011-09-17 23:27:00 -0500 Report

Thanks Mary. I think my appointment is on Wed with my doc so I plan on telling him then. I know there is some other drug that starts with a Galv something like that , that could maybe replace the Actos but they all have side effects. I am not sure he knows about the Claim on Actos but the Pharmacist did. Hopefully others will give their advise tomorrow. Thanks again.

Next Discussion: Are you Happy yet? »